MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I20-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately seven and a half (7.5) years post initial procedure, the patient presented with a possible type ib endoleak and aneurysm enlargement of the right common iliac (measuring more than 25mm).The physician elected to treat the patient by relining with an afx2 bifurcated stent graft, one (1) additional afx vela suprarenal and one (1) afx limb stent graft on (b)(6) 2023.Reportedly, the endoleak was successfully resolved and the aneurysm excluded.The patient is reportedly doing well post re-intervention.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately seven and a half (7.5) years post initial procedure, the patient presented with a possible type ib endoleak and aneurysm enlargement of the right common iliac (measuring more than 25mm).The physician elected to treat the patient by relining with an afx2 bifurcated stent graft, one (1) additional afx vela suprarenal and one (1) afx limb stent graft on (b)(6) 2023.Reportedly, the endoleak was successfully resolved and the aneurysm excluded.The patient is reportedly doing well post re-intervention.After the initial report the clinical evaluation also shows reasonable evidence to suggest a type ii endoleak (lumbar) occurred (non-device related) that was not included in the event as reported.These additional findings were discovered during review of the 92-month computed tomography scan ((b)(6) 2023).Also, there was an additional endovascular procedure due to post operative right limb occlusion that was not included in the event as reported.These additional findings were discovered during review of the operative report dated 26 september 2023 (returned to operating room for second procedure).(reported under mfr# 3011063223-2023-00045).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the possible type ib endoleak is unconfirmed.The aneurysm enlargement and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that there was a type ii endoleak (lumbar) occurred that was not included in the event as reported.These additional findings were discovered on during review of the 92-month computed tomography scan.The clinical evaluation also shows reasonable evidence to suggest that there was an additional endovascular procedure to treat post-operative right limb occlusion that was not included in the event as reported.These additional findings were discovered during review of the operative report dated 26 september 2023 (returned to operating room for second procedure).The type ii endoleak is anatomy related.Device, procedure, user or anatomy relatedness of the complaint could not be determined.Procedure related harms for this complaint are a right iliac occlusion and additional endovascular procedure (thrombectomy with patch angioplasty (b)(6) 2023).The final patient status was reported as discharge home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17929906
Report Number3011063223-2023-00014
Device Sequence Number6368399
Product Code MIH
UDI-Device Identifier00818009012210
UDI-Public(01)00818009012210(17)180818
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2018
Device Model NumberBA25-80/I20-40
Device Lot Number1283313-027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale